Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 325, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 22, 2006, 8:27 PM CDT for Benton County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2006, 8:27 PM CDT (01:27 UTC)
- Expired
- May 22, 2006, 9:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Benton County, AR
The radar
The Tulsa radar (KINX), 118 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1388 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 230126 SVRTSA ARC007-230215- /O.NEW.KTSA.SV.W.0325.060523T0127Z-060523T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 827 PM CDT MON MAY 22 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 915 PM CDT * AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HIWASSE...MOVING SOUTHWEST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIWASSE AND GRAVETTE. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3637 9413 3650 9412 3650 9453 3638 9452 $$
2 follow-up statements
000 WWUS54 KTSA 230152 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 852 PM CDT MON MAY 22 2006 ARC007-230215- /O.CON.KTSA.SV.W.0325.000000T0000Z-060523T0215Z/ BENTON AR- 852 PM CDT MON MAY 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR BENTON COUNTY... AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HIWASSE...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIWASSE... GRAVETTE AND SULPHUR SPRINGS. THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3637 9413 3650 9412 3650 9453 3638 9452 $$
000 WWUS54 KTSA 230216 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 916 PM CDT MON MAY 22 2006 ARC007-230226- /O.EXP.KTSA.SV.W.0325.000000T0000Z-060523T0215Z/ BENTON AR- 916 PM CDT MON MAY 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR BENTON COUNTY EXPIRES AT 915 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE NEAR THE MISSOURI BORDER THROUGH 10 PM. LAT...LON 3637 9413 3650 9412 3650 9453 3638 9452 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:55 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, May 22, 3:55 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 355 PM CDT MON MAY 22 2006 .DISCUSSION... ANOTHER DAY...ANOTHER MCV. MCV ROLLING ALONG NORTHERN TIER OF ZONES..AND MORE THUNDER NOW DEVELOPING EAST KICT. NORTHEAST PORTION CWA BEST BET PRECIPITATION. INSTABILITY TUESDAY JUST ENOUGH EASTERN ARKANSAS ZONE FOR CHANCE PRECIP..OTHERWISE DRY. NOT MUCH DAY TO DAY VARIATION IN TEMPERATURE..NEXT SEVERAL DAYS. WEAK FRONTAL BOUNDARY AND SOME UPPER SUPPORT AS H5 MB ENERGY SWEEPS THROUGH THE PLAINS ON WEDNESDAY YIELDS A FAIR CHANCE THUNDERSTORMS. MORE MARGINAL CHANCES OF THUNDER IN EXTENDED IGNORED UNTIL MODELS REACH MORE CONSENSUS. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 69 92 71 91 / 20 0 10 30 FSM 67 91 68 91 / 10 10 10 30 MLC 68 90 70 91 / 10 0 10 20 BVO 64 90 68 91 / 30 0 20 30 FYV 62 85 64 85 / 20 10 10 40 BYV 63 84 66 85 / 40 20 10 40 MKO 67 89 68 90 / 10 10 10 20 MIO 67 89 69 89 / 50 10 10 40 F10 68 89 69 91 / 10 0 10 20 HHW 66 88 68 90 / 10 0 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 14 LONG TERM FORECASTER ID= 21
Hazardous weather outlook, May 22, 7:40 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 740 PM CDT MON MAY 22 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 740 PM CDT MON MAY 22 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS FORMED IN NORTHWEST ARKANSAS DURING THE EVENING. DUE TO THE SLOW MOVEMENT SOME OF THE THUNDERSTORMS HAVE PRODUCED ISOLATED AREAS OF ONE TO TWO INCHES OF RAIN. THE THUNDERSTORMS ARE EXPECTED TO DIMINISH OVER THE NEXT FEW HOURS. UNTIL THEN...BRIEF HEAVY RAIN AND HAIL APPEARS TO BE THE MAJOR THREAT FROM THESE STORMS. IT APPEARS THAT NOT ENOUGH RAIN WILL FALL TO CAUSE FLASH FLOODING BUT THIS WILL BE CLOSELY MONITORED DUE TO THE VERY SLOW MOVEMENT OF THE THUNDERSTORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES CURRENTLY APPEAR MINIMAL ACROSS THE EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE UPCOMING WEEK. A STORM SYSTEM PASSING THROUGH THE CENTRAL PLAINS ON TUESDAY AND WEDNESDAY WILL CONTINUE TO BE MONITORED...HOWEVER CURRENT INDICATIONS SUGGEST THE MAJORITY OF THE THUNDERSTORM ACTIVITY WILL REMAIN NORTH OF THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 22, 6:46 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT MON MAY 22 2006
ARZ011-230030-
MADISON AR-
646 PM CDT MON MAY 22 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
MADISON
AT 646 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF FORUM...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...HINDSVILLE...FORUM...ALABAM AND CLIFTY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH AND VERY HEAVY RAIN.
RAIN OF NEAR 1 INCH HAS OCCURRED IN SOME ISOLATED AREAS IN NORTH
MADISON COUNTY DURING THE PAST HALF HOUR. THIS COULD CAUSE A RAPID
RISE IN SMALL STREAMS IN THIS AREA.Special weather statement, May 22, 8:16 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT MON MAY 22 2006
ARZ001-230145-
BENTON AR-
816 PM CDT MON MAY 22 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 816 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTH OF HIWASSE...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MILLER...SULPHUR SPRINGS...
GRAVETTE...HIWASSE AND BELLA VISTA.
THE MAIN PART OF THE STORM IS EXPECTED TO REMAIN NORTH OF THE STATE
LINE...HOWEVER WIND GUSTS TO 40 MPH ARE POSSIBLE ACROSS THE FAR
NORTHERN PORTIONS OF BENTON COUNTY.Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.